ABU - ASALKAN BUKAN UMNO

ABU - ASALKAN BUKAN UMNO

My Exchange Banner

create your own banner at mybannermaker.com!
Copy this code to your website to display this banner!

Outright online bookkeeping for just $9.99 / mo!

Friday, November 18, 2011

Thinking of doing ketamine? Here is what it does to a horse...

Sulaiman Kamal | 8:05 PM | | | Best Blogger Tips

Do You Like This Story?





Stark warning over 'clubbing drug' risk

Injected ... Lulu the horse is out cold on floor after vets administer ketamine

LEGS buckling and eyes rolling, mare Lulu slumps against the wall of the veterinary operating theatre.

Her lights are out. She has no control over her huge, muscular frame.
It takes four vets to catch the showjumper's half-ton bulk and lower her gently to the floor of the padded room.
She lies dead-eyed — spread out and helpless, her tongue lolling and her breathing heavy and laboured.
Totally under.
The seven-year-old has just been injected with ketamine — the horse tranquilliser being used by hundreds of thousands of Brits to get a high.
But if it can put an 80st beast spark out this dramatically, what can it do to a human drug user?
Yesterday The Sun reported a huge surge in the number of people snorting or injecting the Class C drug — up from 100,000 to 300,000 in the past five years.

It is manufactured to knock out horses like Lulu — and other animals — before surgery. It is rarely given to humans in the medical world because it can cause hallucinations.
But on the street, all that seems to matter is that it costs as little as £20 a gram.
Users — who include young professionals as well as hard drug addicts — crave the euphoric, stupor-like state triggered by even a small amount. And clubbers take advantage of its long-lasting effects.
Many users also relish the feeling of losing control given by ketamine, also known as Ket and Special K.
But the DOWNSIDES are dramatic and dangerous.
Use often leads to the feared "K-hole", a term meaning the point when the user crosses the line from semi-control to none.
Victims describe the K-hole as a NEAR DEATH EXPERIENCE which leaves them totally PARALYSEDfor hours, as if pinned to the sofa or bed by an invisible weight.
In that time they cannot speak nor move, their nervous system rendered impotent by the anaesthetic, their brain temporarily turned to a useless mush.
Over and out ... vets administer the drug; she gets instantly woozy; mare 
guided down, then out cold on floor before being winched to op table
Astonishingly, police and hospitals report that users think ketamine is safe.
Our photos of Lulu, and dramatic video footage we have put on our website, show it is anything but.
The powerful mare was unconscious THREE SECONDS after being given just 15ml of the liquid drug. That is the equivalent of 1½ grams of the powdered version often favoured on the street.
Just on that dose, Lulu was out cold for 20 minutes.
Powerful ... it took just three seconds to knock out the horse

And she has had to have another sedative beforehand to stop the SPASMS and FITS ketamine can cause — which also afflict human users.
Limbs flail wildly, putting in peril not just the user but those around them.
Users are also at risk of death from HEART and RESPIRATORY SYSTEM FAILURE, as well as perforation of the BOWEL and stomach.
In the long run it can lead to permanent PSYCHOLOGICAL PROBLEMS and LOSS OF BLADDER CONTROL.
Powder ... ketamine is sold on the street for £20 per gram
The NHS has reported a rise in the number of 16 to 25-year-olds now with a catheter for life after taking ketamine.
No one is more shocked by the drug's popularity than those who see it in action every day — like experienced horse surgeon Andy Crawford.
Danger ... bottle for vet
Danger ... bottle for vet
He allowed The Sun to film Lulu's sedation for a knee op yesterday at the Arundel Equine Hospital in West Sussex to show its effects. Andy, 33, says: "Why people take ketamine is a real head-scratcher. You can see for yourself the force of the drug. Once it is in the horse's system we have about 90-seconds to insert a breathing tube.
"If we don't there is a danger of the breathing system stopping. This is a real risk in humans too.
"It is also crucial we give the horse a sedative such as diazepam, as ketamine can make them extremely twitchy and causes spasms. They are out of control at this point.
"Ketamine is a dissociative drug, which means it takes away all control of the body.
"It is the opposite to a cocaine or amphetamine high, which amplifies control and alertness. Ketamine sends people down."
It terrifies Andy to think of young clubbers downing the drug away from medical aid. A qualified vet for more than nine years, he says: "If something were to go wrong with a horse we have everything to cope, the equipment, dozens of experienced and trained staff and the medicine."
And he reveals: "The most dangerous time for a horse which has had ketamine is coming out of the sedated state.
"They are extremely dangerous to themselves and anyone around them as they are regaining a little consciousness yet trying to walk and move around.
"If they are not watched and monitored they can easily fall and break their legs.
"Again, humans do not have the help on hand when they are waking from their ketamine. They are putting themselves at huge risk."



Recent Comments

Blogger Gadgets